Alert archive / Massachusetts / Snow Advisories in 2008

Snow Advisory 3, NWS Boston/Norton, MA

January 27, 2008Essex County, Massachusetts

NWS Boston/Norton, MA issued this snow advisory at Jan 27, 2008, 9:24 AM EST for Essex County, Massachusetts. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 9:24 AM EST (14:24 UTC)
Expired
Jan 27, 2008, 12:25 PM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

County Essex County, MA

The radar

The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 271424
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
924 AM EST SUN JAN 27 2008

...NASTY WIND DRIVEN WET SNOW FOR THE CAPE AND ISLANDS LATE TODAY
INTO MONDAY MORNING WILL PROBABLY MAKE TRAVEL ALMOST IMPOSSIBLE
AT TIMES TONIGHT...

.INTENSE LOW PRESSURE IS FORECAST TO BE POSITIONED ABOUT
150 MILES SOUTH OF NANTUCKET THIS EVENING THEN DRIFT EAST
NORTHEAST MONDAY...FINALLY WEAKENING IN ITS TUESDAY DEPARTURE FOR
NOVA SCOTIA.

MAZ022>024-272230-
/O.CON.KBOX.WS.W.0002.080127T2100Z-080128T1500Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
924 AM EST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM EST MONDAY. 

THIS IS GOING TO BE A HIGH IMPACT STORM TONIGHT ADVERSELY
SHUTTING DOWN OR SERIOUSLY DELAYING ALL FORMS OF TRAVEL.

THERE IS A GOOD CHANCE THAT TRAVEL ON THE CAPE WILL BECOME NEARLY
IMPOSSIBLE FOR A FEW HOURS TONIGHT...ESPECIALLY BETWEEN 8 PM AND
5 AM WHEN NEAR BLIZZARD CONDITIONS OCCUR AT TIMES.

SNOW IS EXPECTED TO ACCUMULATE AT ONE INCH PER HOUR FOR A COUPLE
OF HOURS.

HEAVY SNOW MAY BEGIN AS EARLY AS 4 OR 5 PM TODAY.

THE SNOW MAY MELT OR COMPACT ON MANY SURFACES FROM PROVINCETOWN
TO CHATHAM AND NANTUCKET DUE TO THE INFLUENCE OF OCEAN
TEMPERATURES IN THE UPPER 30S. EVEN SO...THE WET SNOW SHOULD BE
PASTED ON ALL OBJECTS. THAT COMBINED WITH INCREASING WIND... WILL
LIKELY FORCE TREE BRANCHES AND WIRES TO SNAP.

THE PROBABILITY FOR MORE THAN 3 INCHES OF SNOW ON THE CAPE AND
ISLANDS IS 80 PERCENT WITH PROBABILITIES FOR 8 INCHES VARYING
FROM 40 PERCENT AT CHATHAM AND NANTUCKET AND MARTHAS VINEYARD TO
ABOUT 75 PERCENT FROM HYANNIS TO THE CAPE COD CANAL.

IF YOU LIVE OR WORK ON THE CAPE AND ISLANDS...BE PREPARED TO
REMAIN WHERE EVER YOU ARE LOCATED AT 7 PM TONIGHT. HIGH WIND AND
OCCASIONALLY HEAVY SNOW WITH VISIBILITY AT TIMES LIMITED TO LESS
THAN HALF A MILE WILL MAKE TRAVEL TREACHEROUS.

NORTHERLY WIND GUSTS OF 55 TO 65 MPH ARE EXPECTED BY MIDNIGHT.

THE SNOW WILL DIMINISH MONDAY...ESPECIALLY MIDDAY BUT THE WIND
AND ANY BLOWING SNOW MAY STILL BE A POTENT FACTOR MUCH OF THE
DAY.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

MAZ006-007-271900-
/O.NEW.KBOX.SN.Y.0003.080127T1424Z-080127T1900Z/
WESTERN ESSEX MA-EASTERN ESSEX MA-
INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER
924 AM EST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

2 TO 4 INCHES OF SNOW ACCUMULATION CAN BE EXPECTED ACROSS ESSEX
COUNTY MASSACHUSETTS BEFORE SNOW TAPERS OFF IN INTENSITY THIS
AFTERNOON. LOCALLY HIGHER AMOUNTS UP TO 5 INCHES CAN BE EXPECTED
IN THE GLOUCESTER AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ018>021-272230-
/O.CON.KBOX.WS.A.0003.080127T2100Z-080128T1200Z/
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-
INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT
924 AM EST SUN JAN 27 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM EST THIS
AFTERNOON THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 4 PM EST THIS
AFTERNOON THROUGH MONDAY MORNING. 

THE OUTER FRINGES OF AN INTENSE OCEAN STORM THAT WILL BELT THE
CAPE AND ISLANDS WITH NEARLY IMPOSSIBLE TRAVEL CONDITIONS TONIGHT
MAY EXTEND ITS INFLUENCE INTO THE SOUTHEAST MASSACHUSETTS
COUNTIES OF PLYMOUTH AND BRISTOL.

WHILE WINDS WILL BE LESS...THERE COULD BE 4 INCHES OR MORE OF
SNOW COMBINED WITH 40 MPH WIND GUSTS THAT WOULD CREATE BLOWING
AND DRIFTING SNOW...MAKING TRAVEL VERY DIFFICULT.

FOR NOW...THERE IS AN 80 PERCENT CHANCE OF 2 TO 4 INCHES OF SNOW
WITH A 40 PERCENT CHANCE OF SPOTTY 8 INCH AMOUNTS BY DAWN MONDAY.

CONDITIONS WILL IMPROVE STEADILY DURING MONDAY MORNING.

A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING
SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD OR 8 OR MORE INCHES
IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL
PLANS SHOULD WINTER WEATHER DEVELOP.

$$
1 follow-up statement
000 
WWUS41 KBOX 271725
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1225 PM EST SUN JAN 27 2008

...A WIND DRIVEN HEAVY WET SNOW EVENT FOR CAPE COD AND ISLANDS
THROUGH MONDAY MORNING WILL CAUSE POWER OUTAGES AND MAKE FOR
DIFFICULT TRAVEL TONIGHT.

.INTENSIFYING LOW PRESSURE IS FORECAST TO BE POSITIONED ABOUT 200 
NM SOUTHEAST OF NANTUCKET THIS EVENING THEN DRIFT EAST NORTHEAST
MONDAY...FINALLY WEAKENING IN ITS TUESDAY DEPARTURE FOR NOVA SCOTIA.

MAZ006-007-271830-
/O.CAN.KBOX.SN.Y.0003.000000T0000Z-080127T1900Z/
WESTERN ESSEX MA-EASTERN ESSEX MA-
INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER
1225 PM EST SUN JAN 27 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SNOW
ADVISORY. 

SOME LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THIS AFTERNOON
BUT THE STEADY SNOW HAS ENDED. 2 TO 5 INCHES OF SNOW ACCUMULATED
ACROSS ESSEX COUNTY.

$$

MAZ018-020-271830-
/O.CAN.KBOX.WS.A.0003.080127T2100Z-080128T1200Z/
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
INCLUDING THE CITIES OF...BROCKTON...FALL RIVER...NEW BEDFORD
1225 PM EST SUN JAN 27 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WINTER
STORM WATCH. 

THE WINTER STORM WATCH HAS BEEN CANCELLED ACROSS WESTERN PLYMOUTH
AND SOUTHERN BRISTOL COUNTIES. LIGHT SNOW IS EXPECTED TONIGHT THROUGH
EARLY MONDAY MORNING...WITH ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED.
CONDITIONS WILL IMPROVE AFTER DAYBREAK MONDAY.

$$

MAZ022>024-280200-
/O.EXT.KBOX.WS.W.0002.080127T1800Z-080128T1500Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1225 PM EST SUN JAN 27 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST MONDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM EST MONDAY.

SNOW WILL INCREASE IN INTENSITY AND IS EXPECTED TO ACCUMULATE ONE
INCH PER HOUR FOR A COUPLE OF HOURS BETWEEN 3 PM AND 9 PM. SNOW WILL
BEGIN TO LESSEN IN INTENSITY AFTER MIDNIGHT THEN TAPER OFF AFTER
DAYBREAK AS THE STORM HEADS OUT TO SEA.

FOUR TO SEVEN INCHES OF HEAVY WET SNOW CAN BE EXPECTED.

NORTHERLY WIND GUSTS FROM 50 TO 60 MPH WILL OCCUR ACROSS PORTIONS OF
OUTER CAPE COD AND NANTUCKET ISLAND BETWEEN 7 PM AND 5 AM.

THE COMBINATION OF HEAVY WET SNOW AND STRONG WINDS WILL CREATE NEAR
BLIZZARD CONDITIONS FOR A TIME THIS EVENING. TRAVEL WILL BECOME VERY
DIFFICULT THIS EVENING AS VISIBILITIES OCCASIONALLY LOWER TO ONE
QUARTER MILE OR LESS AND TEMPERATURES DROP CLOSE TO FREEZING.

IN ADDITION THE COMBINATION OF HEAVY WET SNOW AND STRONG WINDS WILL
LIKELY CAUSE POWER OUTAGES.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

MAZ019-021-280200-
/O.UPG.KBOX.WS.A.0003.080127T2100Z-080128T1200Z/
/O.NEW.KBOX.SN.Y.0004.080127T1800Z-080128T1500Z/
EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
INCLUDING THE CITIES OF...PLYMOUTH...MATTAPOISETT
1225 PM EST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL INCREASE IN INTENSITY LATE THIS AFTERNOON AND EVENING...THEN
BEGIN TO LESSEN IN INTENSITY AFTER MIDNIGHT AS THE STORM HEADS OUT TO
SEA.

TWO TO FOUR INCHES OF HEAVY WET SNOW CAN BE EXPECTED.

NORTHERLY WIND GUSTS FROM 40 TO 50 MPH WILL OCCUR ACROSS PORTIONS OF
COASTAL PLYMOUTH COUNTY BETWEEN 8 PM AND 4 AM.

THE COMBINATION OF HEAVY WET SNOW AND STRONG WINDS WILL CREATE 
ADVERSE TRAVEL CONDITIONS THIS EVENING AS VISIBILITIES MAY OCCASIONALLY
LOWER TO ONE HALF MILE OR LESS AND TEMPERATURES DROP NEAR FREEZING.

IN ADDITION THE COMBINATION OF WET SNOW AND VERY WINDY CONDITIONS
WILL CAUSE SCATTERED POWER OUTAGES.

CONDITIONS WILL IMPROVE STEADILY DURING MONDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STRAUSS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Jan 27, 6:19 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 27, 6:19 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
619 AM EST SUN JAN 27 2008

.SYNOPSIS...
LOW PRESSURE OFF THE MID ATLANTIC COAST EARLY THIS MORNING WILL
RAPIDLY INTENSIFY INTO A STRONG STORM TODAY. WIND GUSTS UP TO 60
KNOTS WILL OCCUR NORTH AND WEST OF THE STORM CENTER AS IT PUSHES TO
ABOUT 150 NM S OF NANTUCKET THIS EVENING. THE STORM CENTER WILL
DRIFT SLOWLY EAST NORTHEAST MONDAY...FINALLY WEAKENING AS IT PUSHES
SEAWARD DURING TUESDAY. A COLD FRONT WILL CROSS THE REGION
WEDNESDAY...FOLLOWED BY DRY HIGH PRES THURSDAY AND THURSDAY NIGHT.
LOW PRESSURE WILL MOVE OUT OF THE OHIO VALLEY FRIDAY...CROSSING NEW
ENGLAND ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ALL PRODUCTS POSTED.

SKYWARN ACTIVATION WILL BE NECESSARY TONIGHT SE OF I95....MAINLY CC
AND ISLANDS FOR SNOWFALL/WIND DAMAGE AND POSSIBLE FLOODING.

THE MODELS ALL MORE OR LESS IN UNISON NOW.

WE MAY NEED A SNOW ADVY FOR NH 12 MA 5>7 13>16. DECENT SNOWGROWTH
THIS MORNING. I COULD SEE 2-3 INCHES IN 4 HOURS FM MHT TO BVY AND
ORH.

STORM EVOLVES TO OUR SOUTH AND 06Z NCEP MODELS CONTINUE POUNDING THE
CAPE AND ISLANDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
***HIGH IMPACT AND WHAT I CONSIDER MAJOR STORM FOR CAPE COD ACK/MVY
 TONIGHT***

HPC INTERNAL SNOWFALL MERGED WITH 00Z INTERNATIONAL SUITE OF QPF AND
THEN THE 03Z SREF POPS AND 00Z GFS POPS FOR THE VARIOUS ELEMENTS
INCORPORATED.

EVEN IF ONLY 3-4 INCHES OF SNOW ON THE CAPE...THE COMBO WITH WIND
WILL RESULT IN VIRTUALLY STANDSTILL CONDITIONS ON THE CAPE AND
ISLANDS THIS EVENING.

ALSO... WE HAVE BUFFERED THE WARNING WITH A WATCH FOR PLYMOUTH COUNTY
AND SRN BRISTOL CTY THO CONFIDENCE FOR A WARNING THERE IS MUCH LESS.

CONVERTED TO A HIGH WARNING FOR THE CAPE AND ISLANDS WHERE CONFIDENCE
IS VERY HIGH FOR DAMAGING WIND PVC-FMH-ACK EWD...NOT AS HIGH FOR MVY.

THE HIGH WIND PBLM MAY LINGER BEYOND OUR CURRENT WARNING TIME FRAME
BUT THIS IS ENOUGH HEADS UP FOR NOW. THERE IS CONCERN THIS SYSTEM
EDGES EAST A BIT FASTER.

NLY TRAJECTORY PROBABLY PREVENTS WIND ADVY ELSEWHERE THO WE MAY ADD
A WIND ADVY TO BID AT 930AM PENDING MORE DATA/TRENDS. OTRW...THE DAY SHIFT
CAN ISSUE WIND ADVYS IN CONJUNCTION WITH ANY OTHER ISSUANCES/CHANGES.

OPTED TO HAVE BOTH HIGH WIND AND WINTER STORM TO DRIVE HOME THE MESSAGE
ON THE SITUATION FOR CAPE COD AND ACK. MANY TIMES WE HAVE WSWS WITH
MXD HEAVY PCPN BUT LIGHT WIND. THIS TIME WE ARE IN THE HEAVY SNOW AND
HIGH WIND ENVELOPE.

BLIZZARD WARNING CONSIDERED BUT NOT ENOUGH CONFIDENCE IN 33 DEG
AIRMASS TO REACH THE CRITERIA. BLOWING SNOW ALWAYS HELPS TO REDUCE
THE VSBY TO THE CRITERIA. A 33 DEG PASTY WET SNOW DOESNT QUITE BLOW
AROUND LIKE A 25 DEG SNOW WOULD.

ITS POSSIBLE THAT THE AFTN FCST WILL NEED TO UPGRADE TO A BLIZZARD
FOR CAPE COD....BUT NOT QUITE CONFIDENT ENOUGH OF THIS POTENTIAL
YIELD YET. FIRST WE WANT TO SEE HEAVY SNOW ON THE CAPE. THE SREF FM
03Z HAS AT 70 PCT HIGH PROB FOR BLIZ CONDS ON THE CAPE.

NLY TRAJECTORY KEEPS THE BL COLDER....MEANING LESS WIND ON THE LAND
W OF THE CC CANAL AND MORE SNOW FOR CAPE AND SLIGHTLY COLDER TEMPS
THERE. WARMING ALOFT DOES NOT FORCE ANY CHANGEOVER TILL AFTER THE
STORM MOVES AWAY LATE MONDAY.

SNOW GROWTH WILL BE GOOD TONIGHT ON THE CAPE AND ACK....POSSIBLY EVEN
MOST OF TOMORROW MORNING. THERE IS A 20 PCT CHC OF A FOOT OF SNOW IF
WE CAN MEASURE IT AND IF COMPACTION/MELTING IS LESS THAN CURRENTLY
EXPECTED.

BANDING WILL OCCUR TONIGHT AS WELL AND THAT MODULATES SNOWFALL
EXPECTATIONS. IMPOSSIBLE FOR ME TO BE SURE WHERE THE BAND WILL SET
UP.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS IN FAIRLY GOOD AGREEMENT ON THIS PORTION OF THE FORECAST
EARLY THIS MORNING. STILL SOME TIMING ISSUES BEYOND MID WEEK AS
BLOCKING PATTERN BREAKS DOWN. LEANED TOWARD A BLEND OF CONTINUITY
AND BOTH THE 00Z GFS AND ECMWF. APPEARED THAT TIMING OF MAJOR
FEATURES ON THESE MODELS WERE PRETTY GOOD...EVEN LATER THIS WEEK.

WESTERN EDGE OF THE OCEAN STORM WILL LINGER THRU PART OF MONDAY
NIGHT OVER EASTERN MASSACHUSETTS. KEPT CHANCE PRECIP GOING...BUT
EXPECT THIS TO PUSH EAST BY AROUND MIDNIGHT OR SO. MAY ALSO SEE A
MIX AS PRECIP LIGHTENS UP.

WEAK RIDGE BUILDS QUICKLY ACROSS THE REGION ON TUESDAY...THEN NEXT
FRONT APPROACHES FROM THE MIDWEST. TIMING OF FRONT STILL A LITTLE
VAGUE...BUT SHOULD BE OFFSHORE WEDNESDAY AFTERNOON. MODELS SUGGEST A
SLUG OF QPF...BUT SHOULD BE MOSTLY RAIN AS WARM S-SW WINDS KICK UP.
STRONG LOW LEVEL JET...ON ORDER OF 50-60 KTS...COULD KICK WINDS UP
AHEAD OF THE FRONT TUESDAY NIGHT AS WELL. SOME QUESTION AS TO QPF
AMOUNTS...SO CUT BACK SOMEWHAT AS THIS IS A QUICK MOVER.

ONCE FRONT PUSHES OFF COAST...EXPECT HIGH PRESSURE TO TAKE OVER
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.  WILL BRING DRY SEASONABLE
WEATHER TO THE REGION.

STILL SOME TIMING ISSUES WITH NEXT WEATHER MAKER LATE THIS WEEK...
WHICH WILL DEPEND ON HOW FAST THE HIGH PUSHES EAST. AT THIS
POINT...CARRIED CHANCE POPS FOR FRIDAY THROUGH SATURDAY. PRETTY
STRONG LOW DEVELOPS OVER THE MID MISSISSIPPI VALLEY ON THURSDAY...
THEN PUSHES ACROSS THE OHIO VALLEY THURSDAY NIGHT AND EARLY FRIDAY.
THIS COULD BRING ANOTHER SLUG OF DECENT RAINFALL TO THE REGION.
MODELS HAVE BEEN CONSISTENT IN BRINGING LOW CENTER ACROSS CENTRAL OR
SOUTHERN NEW ENGLAND. QUESTION AT THIS POINT WILL BE WHETHER COLD
AIR BECOMES TRAPPED WELL INLAND...WHICH COULD CAUSE ISSUES WITH
FREEZING RAIN. HAVE THIS IN THE FORECAST FOR NOW...BUT WILL NEED TO
KEEP AN EYE ON THIS.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
PLEASE SEE TAFS FOR DETAILS. AIR TRAVEL SERIOUSLY IMPACTED OR EVEN
CURTAILED AT ACK/HYA TONIGHT BY HIGH WIND...WET SNOW. PLOWING OPS.

TODAY...BRIEF IFR POSSIBLE BAF/BDL IN A MIDDAY SNOW SHOWER...OTRW
PRIMARY THREAT REGION FOR IFR OR BRIEF LIFR CONDS IS MHT/ORH/BOS THIS
MORNING IN DVLPG MDT SNOW SHOWERS.

LATE TODAY...ITS IFR CONDS OR LIFR AT ACK/HYA IN SNOW BLOWING SNOW.

TONIGHT...OCNL LIFR AND LLWS AT HYA ACK. PERIOD OF MVFR OR IFR IN
POSSIBLE SNOW BOS AND PVD. REST OF TAFS SHOULD BE VFR.

MONDAY...SHOULD BE VFR EXCEPT MVFR OR IFR AT HYA AND ACK IN THE
MORNING IN SNOW.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT...VFR CONDITIONS IN THE CONNECTICUT VALLEY INTO SW NH.
MAY SEE PERIODS OF MVFR CEILINGS ACROSS CENTRAL AND EASTERN
AREAS...WHICH WILL IMPROVE BY LATE EVENING. MVFR-IFR CEILINGS AND
VSBYS ALONG EAST COAST AND ESPECIALLY ON THE CAPE AND ISLANDS
EARLY...THEN IMPROVING TO VFR BY AROUND MIDNIGHT OR SO.

TUESDAY...MAINLY VFR...BUT COULD SEE MVFR CEILINGS OVER N CT/W MA IN
THE AFTERNOON.

TUESDAY NIGHT-WEDNESDAY...MVFR-IFR CONDITIONS IN CEILINGS AND
PRECIP...MAINLY RAIN. LLWS ALSO POSSIBLE OVER EASTERN TAF SITES WITH
LOW LEVEL JET PASSING ACROSS THIS AREA.

WEDNESDAY NIGHT-THURSDAY...VFR.

&&

.MARINE...
SRW AND GALES CONT AS POSTED LATE YDY. SEAS SHOULD REACH  20 FT.
WNA WW GUIDANCE MAY BE 20 PCT TOO LOW. WE HAD NO SWANGFS FM THE 00Z
CYCLE BUT WE DID APPLY THE SWANNAM GUIDANCE FM THIS 00Z CYCLE THROUGH
ABOUT 15Z MONDAY AND THEN DEFERRED TO THE GFS WNA WW GUIDANCE SINCE
THERE IS CONCERN THE NAM IS HOLDING ONTO THE STRONG WIND FIELD TOO
LONG.

FWIW...03Z SREF HAS ABOUT A 85 POP FOR SUSTAINED 34 KT ON ACK AT
06Z TONIGHT

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
NORTHERLY GALE FORCE WINDS AND HIGH SEAS WILL CONTINUE MONDAY
NIGHT...BUT WILL DIMINISH TO SMALL CRAFT CRITERIA ON TUESDAY AS A
WEAK RIDGE BUILDS ACROSS.

NEXT FRONT APPROACHES THE REGION TUESDAY NIGHT. MODELS SUGGEST
ANOTHER STRONG LOW LEVEL JET WHICH COULD CAUSE BRIEF PERIOD OF GALE
FORCE GUSTS AHEAD OF THE FRONT LATE TUESDAY NIGHT AND EARLY
WEDNESDAY...THEN WILL SHIFT TO WEST. COULD ALSO SEE ANOTHER PERIOD
OF GALE FORCE GUSTS WITH COLDER AIR MOVING INTO THE WATERS LATE
WEDNESDAY AND WEDNESDAY NIGHT.

MAY SEE LEFTOVER SMALL CRAFT CRITERIA GUSTS THURSDAY MORNING...THEN
WINDS AND SEAS WILL SUBSIDE AS HIGH PRESSURE PUSHES ACROSS THE
WATERS.

&&

.TIDES/COASTAL FLOODING...
NORTHEAST WINDS ARE JUST BEGINNING TO INCREASE SOUTH OF NEW ENGLAND
EARLY THIS MORNING. STILL FORECASTING A LONG DURATION OF VERY STRONG
NORTHEAST WINDS WHICH WILL DRIVE UP HIGH SEAS AND PUSH THEM TOWARD
SHORE. ANY COASTAL CONCERNS ARE STILL FORECAST TO PEAK AROUND THE
MONDAY HIGH TIDE CYCLE.  MODEL GUIDANCE CONTINUES TO FORECAST 1 TO 2
FOOT STORM SURGE AROUND THE MONDAY HIGH TIDES WITH LOW ASTRONOMICAL
TIDES...ONLY SEE SPLASH OVER OR AT MOST MINOR COASTAL FLOODING ON
THE EAST FACING BEACHES OF OUTER CAPE COD AND NANTUCKET. BEACH
EROSION REMAINS A BIG CONCERN FOR THE COASTLINE AS WELL...STARTING
LATE TODAY THROUGH AT LEAST MONDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WATCH FROM 4 PM EST THIS AFTERNOON THROUGH MONDAY
     MORNING FOR MAZ018>021.
     HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 11 AM EST MONDAY
     FOR MAZ022>024.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     MONDAY FOR MAZ022>024.
NH...NONE.
RI...NONE.
MARINE...STORM WARNING FROM 10 PM THIS EVENING TO 10 AM EST MONDAY FOR
     ANZ231-232-254-255.
     GALE WARNING FROM 5 PM THIS AFTERNOON TO 10 AM EST MONDAY FOR
     ANZ230-233>237-250.

&&

SYNOPSIS...DRAG/EVT
NEAR TERM...DRAG 611
SHORT TERM...DRAG 611
LONG TERM...EVT
AVIATION...DRAG/EVT 611
MARINE...DRAG/EVT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 27, 4:52 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EST SUN JAN 27 2008

MAZ005>007-013>017-RIZ005-007-008-281000-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
452 AM EST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

A LARGE SLOW MOVING OCEAN STORM WILL DEVELOP WELL SOUTHEAST OF
NANTUCKET TODAY. THIS WILL BRING PERIODS OF LIGHT SNOW ALONG WITH
INCREASING WINDS...ESPECIALLY ALONG THE EAST COAST OF MASSACHUSETTS
THROUGH TONIGHT. SNOW ACCUMULATIONS COULD BE UP TO AN INCH...WHICH
COULD CAUSE ADVERSE TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WITH THE HIGH ONSHORE WINDS AND LARGE OCEAN SWELLS...MINOR
SPLASH OVER AND BEACH EROSION IS POSSIBLE AROUND THE TIME OF HIGH
TIDE ON MONDAY.

THERE IS A CHANCE OF SNOW FRIDAY. AS TEMPERATURES WARM DURING THE
DAY...THE SNOW WILL CHANGE TO RAIN. HOWEVER...THERE COULD BE A
MIX OR CHANGE OVER TO FREEZING RAIN DURING FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ018>021-281000-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-
452 AM EST SUN JAN 27 2008

...WINTER STORM WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>004-008>012-026-NHZ011-012-015-RIZ001>004-006-
281000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
452 AM EST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

A LARGE SLOW MOVING OCEAN STORM WILL DEVELOP WELL SOUTHEAST OF
NANTUCKET TODAY.

THERE IS A CHANCE OF LIGHT SNOW OR SNOW SHOWERS ACROSS WESTERN
MASSACHUSETTS INTO NORTHERN CONNECTICUT TODAY AND TONIGHT. LESS
THAN AN INCH ACCUMULATION IS POSSIBLE. HOWEVER...IF THIS DOES
OCCUR...TRAVEL COULD BE ADVERSELY AFFECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF SNOW FRIDAY. AS TEMPERATURES WARM DURING
THE DAY...THE SNOW WILL CHANGE TO RAIN. HOWEVER...THERE COULD
BE A MIX OR CHANGE OVER TO FREEZING RAIN DURING FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-281000-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
452 AM EST SUN JAN 27 2008

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   HIGH WIND WARNING.

DUE TO THE HIGH ONSHORE WINDS AND LARGE OCEAN SWELLS...MINOR COASTAL
FLOODING AND BEACH EROSION IS POSSIBLE AROUND THE TIME OF HIGH TIDE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-254-255-281000-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
452 AM EST SUN JAN 27 2008

...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-233>237-250-281000-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
452 AM EST SUN JAN 27 2008

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 4:33 AM ESTHigh Wind WarningBOXBarnstable, Dukes, Nantucket23 hr
Jan 27, 5:19 AM ESTWinter Storm WatchBOXBristol, Norfolk, Plymouth7 hr
Jan 27, 5:19 AM ESTWinter Storm WarningBOXBarnstable, Dukes, Nantucket11 hr
Jan 27, 12:25 PM ESTSnow AdvisoryBOXBarnstable, Dukes, Nantucket, Norfolk, Plymouth10 hr
Jan 27, 4:42 PM ESTWind AdvisoryBOXDukes, Norfolk, Plymouth6 hr

Nearby

Snow Advisories in Massachusetts, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.